Alert archive / Florida / Areal Flood Advisories in 2021

Areal Flood Advisory 64, NWS Mobile, AL

June 24, 2021Escambia County, Santa Rosa County, Florida

NWS Mobile, AL issued this areal flood advisory at Jun 24, 2021, 2:56 PM CDT for Escambia County, Santa Rosa County, Florida. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 24, 2021, 2:56 PM CDT (19:56 UTC)
Expired
Jun 24, 2021, 6:00 PM CDT
In force
3 hr
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Escambia County, FL, Santa Rosa County, FL

The radar

The Mobile radar (KMOB), 95 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 7.9 hours before the alert went out and 239 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2328 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
781 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WGUS84 KMOB 241956
FLSMOB

Flood Advisory
National Weather Service Mobile AL
256 PM CDT Thu Jun 24 2021

FLC033-113-242300-
/O.NEW.KMOB.FA.Y.0064.210624T1956Z-210624T2300Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Escambia FL-Santa Rosa FL-
256 PM CDT Thu Jun 24 2021

The National Weather Service in Mobile has issued a

* Flood Advisory for...
  Central Escambia County in northwestern Florida...
  Southwestern Santa Rosa County in northwestern Florida...

* Until 600 PM CDT.

* At 256 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. Minor flooding is ongoing or expected to begin 
  shortly in the advisory area. Between 1 and 2 inches of rain have 
  already fallen.

* Some locations that will experience flooding include...
  Ferry Pass, Ensley, Gonzalez, Pace, Milton, Bagdad, Molino, 
  Floridatown, Pea Ridge, Point Baker, Mulat, Quintette, Cottage 
  Hill, Harp, Olive, Chumuckla, Cantonment, Galt City, Brickton and 
  Pine Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be aware of your surroundings and do not drive on flooded roads.

&&

LAT...LON 3048 8732 3059 8740 3079 8737 3080 8710
      3049 8697

$$

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this areal flood advisory went out at Jun 24, 12:50 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Jun 24, 12:50 PM CDT, 2 hours 6 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Mobile AL
1250 PM CDT Thu Jun 24 2021

.MESOANALYST UPDATE /Now Through This Evening/...Focusing on
convective development within the next few hours, with stronger
storms beginning across eastern and coastal sections of the forecast
area, then developing further west and inland with time later this
afternoon. Showers will be possible areawide prior to the stronger
storm development. All storms should persist into the evening before
gradually diminishing in coverage with the loss of daytime
instability. Bottom line up front, a few of these storms may become
severe and pose a localized damaging wind threat.

Latest radar and satellite imagery shows a mesoscale convective
vortex (MCV) west of the Apalachicola River moving slowly westward
towards the western Florida Panhandle. This MCV will likely become a
focus for convection over the next few hours. Additionally, a
differential heating boundary across east central into south central
Alabama from earlier this morning, where low level stratus persisted
longer to the boundary's east over eastern Alabama and western
Georgia, should also provide an earlier focus for storms during the
next few hours. Finally, additional early afternoon development
should occur along an inland penetrating seabreeze across coastal
sections of the western Florida Panhandle.

Gradually, additional storm development should occur further west
into coastal Alabama later this afternoon along the seabreeze, with
additional storms developing further inland along convective
outflows.

Latest GOES 16 satellite imagery, supported by 12z regional sounding
analysis, shows ample low level moisture in place across much of the
area, with GOES 16 TPW product suggesting precipitable water values
ranging from 1.6 inland to almost 1.8 inches near the coast. Again,
much of this moisture is confined primarily to the lowest 2-3km of
the atmosphere. In the mid levels, latest water vapor imagery
suggests sufficient dry air present. SPC mesoanalysis as of 17z
suggests that MLCAPE values range between 2000-2500j/kg, with
SBCAPES ranging from 3500-4500j/kg. The mid level dry air is
supporting Downdraft CAPES in excess of 1100j/kg. This type of
environment is strongly suggestive of a favorable wet microburst
pattern. Therefore, localized damaging winds will be possible with
the strongest storms this afternoon and evening. In addition, with
weak atmospheric winds in place and sufficient PWATs approaching 1.8
inches, slow moving storms will be capable of localized heavy
rainfall and mainly nuisance type flooding of low lying vulnerable
locations.

The greatest convective coverage should remain near the coast and
across the eastern half of the forecast area. Further west, a
stronger mid level capping inversion and stronger ridging aloft may
tend to suppress coverage a bit. Storms that do develop should
gradually diminish in coverage and intensity later this evening.
/JLH

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...None.
FL...None.
MS...None.
GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Jun 24, 1:02 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Mobile AL
102 PM CDT Thu Jun 24 2021

ALZ261-263-265-241845-
Mobile Coastal AL-Mobile Central AL-Mobile Inland AL-
102 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...CENTRAL
MOBILE COUNTY UNTIL 145 PM CDT...

At 102 PM CDT, the strong thunderstorm was located over Mobile
Regional Airport, or 4 miles northwest of Tillmans Corner, moving
north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Semmes, I65 And I165, I65 And AL 158, I10 And
I65 and Mobile Regional Airport.

LAT...LON 3050 8840 3087 8830 3082 8798 3081 8799
      3078 8800 3076 8802 3072 8802 3074 8803
      3071 8802 3069 8803 3070 8803 3075 8804
      3074 8805 3067 8804 3064 8806 3062 8806
      3057 8809 3055 8808 3048 8811
TIME...MOT...LOC 1802Z 198DEG 9KT 3065 8822

JLH
Special weather statement, Jun 24, 1:06 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Mobile AL
106 PM CDT Thu Jun 24 2021

FLZ203>206-241830-
Okaloosa Inland FL-Okaloosa Coastal FL-Santa Rosa Coastal FL-
Santa Rosa Inland FL-
106 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES UNTIL 130
PM CDT...

At 105 PM CDT, the strong thunderstorm was located 7 miles northwest
of Wright, moving north at 10 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Wright, Fort Walton Beach, Mary Esther, Ocean City, Navarre, Cinco
Bayou and Navarre Beach.

LAT...LON 3039 8687 3039 8686 3041 8666 3041 8678
      3039 8696 3044 8696 3045 8694 3044 8691
      3044 8688 3047 8695 3074 8694 3070 8657
      3043 8660 3043 8661 3040 8661 3040 8666
      3039 8661 3039 8675 3037 8692 3038 8690
TIME...MOT...LOC 1805Z 185DEG 8KT 3053 8673

JLH
Special weather statement, Jun 24, 1:38 PM CDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
138 PM CDT Thu Jun 24 2021

FLZ205-206-241930-
Okaloosa Inland FL-Okaloosa Coastal FL-
138 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN OKALOOSA COUNTY UNTIL 230 PM CDT...

At 138 PM CDT, the strong thunderstorm was located near Niceville.
This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Fort Walton Beach, Niceville, Eglin AFB, Valparaiso, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3040 8652 3039 8651 3040 8666 3040 8664
      3041 8665 3046 8660 3043 8659 3041 8659
      3040 8661 3040 8658 3043 8658 3047 8659
      3064 8642 3061 8639 3045 8639 3045 8642
      3040 8642 3040 8639 3038 8640
TIME...MOT...LOC 1838Z 016DEG 3KT 3052 8643

JLH
Special weather statement, Jun 24, 2:08 PM CDT, 48 minutes before
Special Weather Statement
National Weather Service Mobile AL
208 PM CDT Thu Jun 24 2021

FLZ201>204-242000-
Escambia Inland FL-Santa Rosa Coastal FL-Escambia Coastal FL-
Santa Rosa Inland FL-
208 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND SOUTH CENTRAL ESCAMBIA COUNTIES UNTIL 300 PM
CDT...

At 207 PM CDT, the strong thunderstorm was located over Pea Ridge, or
near Pace, moving west at 15 mph.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace, Milton,
Goulding, Bagdad, Myrtle Grove, Pea Ridge and Floridatown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3044 8734 3045 8735 3064 8739 3068 8704
      3055 8701 3052 8704 3050 8710 3052 8710
      3053 8713 3055 8713 3055 8714 3058 8715
      3058 8718 3056 8719 3055 8717 3053 8719
      3051 8716 3047 8716 3038 8734
TIME...MOT...LOC 1907Z 072DEG 13KT 3058 8710

JLH
Special weather statement, Jun 24, 2:46 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Mobile AL
246 PM CDT Thu Jun 24 2021

ALZ264-266-242030-
Baldwin Coastal AL-Baldwin Central AL-
246 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN BALDWIN COUNTY UNTIL 330 PM CDT...

At 246 PM CDT, the strong thunderstorm was located over Elberta, or 8
miles east of Foley. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Orange Beach, Lillian and Elberta.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3025 8775 3027 8772 3028 8773 3053 8761
      3047 8743 3045 8740 3034 8749 3036 8751
      3032 8752 3031 8758 3035 8757 3034 8760
      3032 8760 3030 8762 3031 8751 3028 8756
      3028 8755 3027 8755 3025 8765
TIME...MOT...LOC 1946Z 124DEG 1KT 3042 8755

JLH
Special weather statement, Jun 24, 2:53 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
253 PM CDT Thu Jun 24 2021

FLZ201-203-242045-
Escambia Inland FL-Santa Rosa Inland FL-
253 PM CDT Thu Jun 24 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...WEST
CENTRAL SANTA ROSA AND CENTRAL ESCAMBIA COUNTIES UNTIL 345 PM CDT...

At 253 PM CDT, the strong thunderstorm was located over Molino, or 10
miles north of Gonzalez. This storm was nearly stationary.

Dime size hail and wind gusts of 40 to 50 mph will be possible with
this storm.

Locations impacted include...
Molino.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3062 8739 3065 8740 3066 8740 3067 8741
      3070 8745 3070 8747 3071 8748 3072 8748
      3072 8749 3084 8730 3072 8714 3057 8734
TIME...MOT...LOC 1953Z 043DEG 4KT 3073 8730

JLH

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 24, 1:06 PM CDTSpecial Weather StatementMOBOkaloosa24 min
Jun 24, 1:35 PM CDTSevere Thunderstorm WarningMOBSanta Rosa40 min
Jun 24, 1:38 PM CDTSpecial Weather StatementMOBOkaloosa52 min
Jun 24, 2:08 PM CDTSpecial Weather StatementMOBEscambia52 min
Jun 24, 2:10 PM CDTAreal Flood AdvisoryMOBOkaloosa, Santa Rosa3 hr
Jun 24, 2:46 PM CDTSpecial Weather StatementMOBEscambia44 min
Jun 24, 2:52 PM CDTAreal Flood AdvisoryMOBEscambia3 hr
Jun 24, 2:53 PM CDTSpecial Weather StatementMOBEscambia52 min

Nearby

Areal Flood Advisories in Florida, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.